Groupes finis simples sporadiques
Séminaire Bourbaki : vol. 1969/70, exposés 364-381, Séminaire Bourbaki, no. 12 (1969-1970), Exposé no. 375, p. 187-211
@incollection{SB_1969-1970__12__187_0,
     author = {Tits, Jacques},
     title = {Groupes finis simples sporadiques},
     booktitle = {S\'eminaire Bourbaki : vol. 1969/70, expos\'es 364-381},
     author = {Collectif},
     series = {S\'eminaire Bourbaki},
     publisher = {Springer-Verlag},
     number = {12},
     year = {1969-1970},
     note = {talk:375},
     pages = {187-211},
     zbl = {0217.35503},
     language = {fr},
     url = {http://www.numdam.org/item/SB_1969-1970__12__187_0}
}
Tits, Jacques. Groupes finis simples sporadiques, dans Séminaire Bourbaki : vol. 1969/70, exposés 364-381, Séminaire Bourbaki, no. 12 (1969-1970), Exposé no. 375, pp. 187-211. http://www.numdam.org/item/SB_1969-1970__12__187_0/

Fg = Theory of finite groups, A symposium, edited by R. Bauer and C.-S. Sah, Benjamin, New York, 1969. | MR 240186 | Zbl 0179.30601

[1] E. Artin - The orders of the classical simple groups, Comm. P. Appl. Math., 8 (1955), 455-472. | MR 73601 | Zbl 0065.25703

[2] R. Brauer - On the structure of groups of finite order, Proc. Int. Congr. Math. Amsterdam, 1954, vol. 1, 209-217. | MR 95203 | Zbl 0080.02101

[3] R. Brauer and P. Fong - A characterization of the Mathieu group M12 , Trans. A. M. S., 122 (1966), 18-47. | MR 207817 | Zbl 0138.02503

[4] N. Burgoyne and P. Fong - The Schur multipliers of the Mathieu groups, Nagoya Math. J., 27 (1966), 733-745 ; 31 (1968), 297-304. | MR 197542 | Zbl 0171.28801

[5] R. Carter - Simple groups and simple Lie algebras, J. Lond. Math. Soc., 40 (1965), 193-240. | MR 174655 | Zbl 0232.20017

[6] C. Chevalley - Le groupe de Janko, Sém. Bourbaki, exp. 331, novembre 1967. | Numdam | Zbl 0225.20010

[7] J.H. Conway - A group of order 8 315 553 613 086 720 000 , Bull. Lond. Math. Soc., 1 (1969), 79-88. (Cf. aussi Proc. Nat. Acad. Sci. U. S. A., 61 (1968), 398-400.) | MR 248216 | Zbl 0186.32304

[8] J.H. Conway - A characterization of Leech's lattice, Inventiones Math., 7 (1969), 137-142. | MR 245518 | Zbl 0212.07001

[9] B. Fischer - Finite groups generated by 3-transpositions, Inventiones Math., à paraître. | Zbl 0232.20040

[10] T.M. Gagen - A characterization of Janko's simple group, Proc. A. M. S., 19 (1968), 1393-1395. | MR 236257 | Zbl 0182.35401

[11] M. Hall - The theory of groups, Macmillan, New York, 1959. | MR 103215 | Zbl 0084.02202

[12] M. Hall and D. Wales - The simple group of order 604,800, J. Algebra, 9 (1968), 417-450. (Cf. aussi FG, 79-90.) | MR 240192 | Zbl 0172.03103

[13] D. Held - The simple group related to M24 , J. Algebra, 13 (1969), 253- 296. (Cf. aussi FG, 121-124.) | MR 249500 | Zbl 0182.04302

[14] Donald G. Higman - Finite permutation groups of rank 3 , Math. Zeitschr., 86 (1964), 145-156. | MR 186724 | Zbl 0122.03205

[15] D.G. Higman and C.C. Sims - A simple group of order 44,352,000 , Math. Zeitschr., 105 (1968), 110-113. | MR 227269 | Zbl 0186.04002

[16] Graham Higman - On the simple group of D. G. Higman and C. C. Sims, Ill. Math. J., 13 (1969), 74-80. | MR 240193 | Zbl 0165.04001

[17] G. Higman and J. Mckay - On Janko's simple group of order 50,232,960 , Bull. Lond. Math. Soc., 1 (1969), 89-94. (Cf. aussi FG, 65-77.) | MR 245668 | Zbl 0175.30103

[18] Z. Janko - A new finite simple group with abelian Sylow 2-subgroups and its characterization, J. Algebra, 3 (1966), 147-186. (Cf. aussi Proc. Nat. Acad. Sci. U. S. A., 53 (1965), 657-658.) | MR 193138 | Zbl 0214.28003

[19] Z. Janko - Some new simple groups of finite order, I, Ist. Naz. Alta Math., Symposia Mathematica, vol. I, Oderisi, Gubbio, 1968, 25-64. (Cf. aussi FG, 63-64.) | MR 244371 | Zbl 0182.35303

[20] Z. Janko - A characterization of the Mathieu groups, I, II, J. Algebra, 9 (1968), 1-19, 20-41. | MR 229710 | Zbl 0159.03101

[21] Z. Janko and S.K. Wong - A characterization of the Higman-Sims simple group, J. Algebra, 13 (1969), 517-534. | MR 260866 | Zbl 0184.04602

[22] C. Jordan - Traité des substitutions et des équations algébriques, Paris, Gauthier-Villars, 1870. | Zbl 0078.01204

[23] C. Jordan - Recherches sur les substitutions, J. Math. P. Appl., (2) 17 (1872), 351-363. | JFM 04.0055.01

[24] G. Keller - A characterization of A6 and M11 , J. Algebra, 13 (1969), 409-421. | MR 249498 | Zbl 0214.28001

[25] J. Leech - Some sphere packings in higher space, Canadian J. Math., 16 (1964), 657-682. | MR 167901 | Zbl 0142.20201

[26] J. Leech - Notes on sphere packings, Canadian J. Math., 19 (1967), 251-267. | MR 209983 | Zbl 0162.25901

[27] J.H. Lindsey - Linear groups of degree 6 and the Hall-Janko group, FG, 97-100. | Zbl 0194.04602

[28] D. Livingstone - On a permutation representation of the Janko group, J. Algebra, 6 (1967), 43-55. | MR 207819 | Zbl 0225.20001

[29] H. Luneburg - Über die Gruppen von Mathieu, J. Algebra, 10 (1968), 194-210. | MR 231900 | Zbl 0169.03501

[30] H. Lüneburg - Transitive Erweiterungen endlicher Permutationsgruppen, Lect. Notes Springer, n° 84, 1969. | MR 241518 | Zbl 0217.07301

[31] E. Mathieu - Mémoire sur l'étude des fonctions de plusieurs quantités, J. Math. P. Appl., 6 (1861), 241-243.

[32] E. Mathieu - Sur les fonctions cinq fois transitives de 24 quantités, J. Math. P. Appl., 18 (1873), 25-46. | JFM 05.0088.01

[33] J. Mclaughlin - A simple group of order 898,128,000 , FG, 109-111. | MR 242941 | Zbl 0205.32503

[34] H.V. Niemeyer - Definite quadratische Formen der Dimension 24 und Diskriminante 1 , Thèse, Göttingen, 1968. | Zbl 0258.10009

[35] D. Parrott and S.K. Wong - On the Higman-Sims simple group of order 44,352,000 , Pacific J. Math., 32 (1970), 501-516. | MR 257216 | Zbl 0188.06502

[36] J. A. De Seguier - Eléments de la théorie des groupes de substitutions, Paris, Gauthier-Villars, 1912. | JFM 43.0197.04

[37] C.C. Sims - On the isomorphism of two groups of order 44,352,000 , FG, 101-108. | MR 248215 | Zbl 0205.32501

[38] R.G. Stanton - The Mathieu groups, Canadian J. Math., 3 (1951), 164-174. | MR 40304 | Zbl 0042.25601

[39] M. Suzuki - A simple group of order 448,345,497,600 , FG, 113-119. | MR 241527 | Zbl 0205.32502

[40] M. Suzuki - Characterizations of linear groups, Bull. A. M. S., 75 (1969), 1043-1091. | MR 260889 | Zbl 0202.02503

[41] J.G. Thompson - Characterizations of finite simple groups, Travaux Congr. Intern. Math. Moscou, 1966, 158-162. | MR 236258 | Zbl 0186.32404

[42] J.G. Thompson - Nonsolvable finite groups all of whose local subgroups are solvable, Bull. A. M. S., 74 (1968), 383-437. | MR 230809 | Zbl 0159.30804

[43] J. Tits - Généralisations des groupes projectifs basées sur leurs propriétés de transitivité, Acad. Roy. Belg. Mém. Cl. Sci., 27 (1952), fasc. 2. | MR 57259 | Zbl 0048.25702

[44] J. Tits - Groupes simples et géométries associées, Proc. Intern. Congr. Math. Stockholm, 1962, 197-221. | MR 175903 | Zbl 0131.26502

[45] J. Tits - Sur les systèmes de Steiner associés aux trois "grands" groupes de Mathieu, Rendiconti di Math., 25 (1964), 166-184. | MR 183785 | Zbl 0126.26303

[46] J. Tits - Le groupe de Janko d'ordre 604 800 , FG, 91-95. | Zbl 0206.31001

[47] J.A. Todd - A representation of the Mathieu group M24 as a collineation group, Annali di Math., 71 (1966), 193-238. | MR 202854 | Zbl 0144.26204

[48] D.B. Wales - Generators of the Hall-Janko group as a subgroup of G2(4) , J. Algebra, 13 (1969), 513-516. | MR 251133 | Zbl 0205.32404

[49] D.B. Wales - The uniqueness of the simple group of order 604,800 as a subgroup of SL(6,4) , J. Algebra, 11 (1969), 455-460. | MR 236259 | Zbl 0165.34004

[50] E. Witt - Die 5-fach transitiven Gruppen von Mathieu, Abhandl. Math. Sem. Univ. Hamburg, 12 (1938), 256- 265. | JFM 64.0963.01

[51] E. Witt - Über Steinersche Systeme, Abhandl. Math. Sem. Univ. Hamburg, 12 (1938), 265-274. | JFM 64.0937.02

[52] S.K. Wong - On a new finite non abelian simple group of Janko, à paraître. | Zbl 0169.34401

[53] H. Zassenhaus - Über transitive Erweiterungen gewisser Gruppen aus Automorphismen endlicher mehrdimensionaler Geometrien, Math. Ann., 111 (1938), 748-759. | JFM 61.0100.03 | MR 1513028

[54] N. Bryce - Dissertation, Monash University, 1969

[55] H.S.M. Coxeter - Twelve points in PG(5,3) with 95040 self-transformations. Proc. Roy. Soc. London, Ser. A, 247 (1958), 279-293. | MR 120289 | Zbl 0082.36207

[56] J.H. Lindsey - On a projective representation of the Hall-Janko group, Bull. A. M. S., 74 (1968), 1094. | MR 230812 | Zbl 0165.34301

[57] J. Mckay and D. Wales - The multipliers of the simple groups of order 604,800 and 50,232,960 , à paraître. | Zbl 0215.10202

[58] D. Parrott - On the Mathieu groups M22 and M11 , J. Australian Math. Soc., 11 (1970), 69-81. | MR 255669 | Zbl 0192.35503